Oklahoma, 2016Excessive Heat and Heat in Oklahoma, August 11 to 13, 2016
August 11 to 13, 2016 · NWS OUN · 2 events in 1 county or zone
With high pressure firmly over the area, heat indices ranged from 92 to 111 degrees between the 11th and the 13th. The Emergency Medical Services Authority reported 6 calls for heat related injuries over this period.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With high pressure firmly over the area, heat indices ranged from 92 to 111 degrees between the 11th and the 13th. The Emergency Medical Services Authority reported 6 calls for heat related injuries over this period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 10:01 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 11, 10:01 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1101 AM CDT THU AUG 11 2016
.UPDATE...
Updated temperature/wind/dew point forecast based on current
observations.
&&
.DISCUSSION...
Hot and humid conditions will continue this afternoon. Many
locations are 1-3F warmer than yesterday, so anticipate slightly
hotter temperatures than yesterday. Will maintain current heat
advisory configuration through 8 PM today.
Later this afternoon, showers and thunderstorms are expected to
develop across the Texas panhandle as a a mid-level/500 mb trough
axis approaches from the west. These showers and storms could
impact northwest Oklahoma late afternoon into the evening and
should help propagate the effective cold front into Oklahoma
tonight.
Outside of northwest Oklahoma, isolated storms could develop
almost anywhere, but expected coverage/confidence is much lower
than yesterday because of warmer mid-level temperatures and the lack
of mesoscale ascent. Therefore, probabilities are too low to
mention.
Mahale
&&
.PREV DISCUSSION... /issued 611 AM CDT THU AUG 11 2016/
DISCUSSION...
12Z TAF discussion below.
AVIATION...
Showers and thunderstorms will be possible starting late this
afternoon/evening in NW OK with rain chances slowly spreading SE
tonight into Friday morning. A cold front will also approach NW
OK around 12Z Friday. Otherwise, VFR/low VFR ceilings with mid and
high clouds.
PREV DISCUSSION... /issued 332 AM CDT THU AUG 11 2016/
DISCUSSION...
Models show a cold front approaching the area today and then
moving across the region Friday into Saturday. This front along
with an upper wave moving across the Plains will lead to a decent
chance of rain across the fa. Rain chances will begin in NW OK
later today and tonight then spread south across the area late
tonight into Friday. The greatest chances for rain will be Friday
into Saturday morning. Models show that the upper ridge does not
build back over the region so rain chances will continue across
parts of the fa into next week as disturbances move through the
flow. Heavy rain, gusty winds, and frequent lightning will be the
main concerns with the storms through this weekend.
Another day of hot temperatures area-wide will occur today with
heat index values expected to exceed 105 in a number of locations.
Will continue with the current configuration of the heat advisory
for today. With the cold front, clouds, and rain, temperatures
will not be quite as warm Friday across portions of the fa.
However, southeast parts of the area could still be hot and humid
Friday afternoon so a heat advisory could be needed again for
parts of the fa on Friday. There are some uncertainties Friday in
respect to the temperatures being affected by cloud cover,
outflow, and/or rain so will hold off on issuing a heat advisory
for now and let later shifts take a look at it. After Friday a
heat advisory will not be needed for at least a little while with
high temperatures this weekend expected to only climb as high as
the 80s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 99 75 96 73 / 10 20 50 70
Hobart OK 100 77 96 72 / 10 20 60 60
Wichita Falls TX 102 77 101 74 / 10 10 30 70
Gage OK 97 72 87 68 / 20 50 60 40
Ponca City OK 99 76 92 73 / 10 30 60 50
Durant OK 102 77 101 76 / 10 10 20 60
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
10/12Hazardous weather outlook, Aug 11, 10:53 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU AUG 11 2016
OKZ004>048-050>052-TXZ083>090-121700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT THU AUG 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.THUNDERSTORMS...
THUNDERSTORMS WILL BE LIKELY ACROSS NORTHWEST OKLAHOMA TONIGHT AS
A COLD FRONT APPROACHES FROM KANSAS. GUSTY WINDS AND HEAVY
RAINFALL THAT COULD CAUSE FLOODING ARE THE PRIMARY HAZARDS.
.HEAT...
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE EASTERN TWO-
THIRDS OF OKLAHOMA. HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
.THUNDERSTORMS...
THUNDERSTORMS ARE LIKELY FRIDAY AND SATURDAY FROM NORTH TO SOUTH
ACROSS OKLAHOMA AND NORTHERN TEXAS WHEN A COLD FRONT PASSES. GUSTY
WINDS AND HEAVY RAINFALL THAT COULD CAUSE FLOODING ARE THE PRIMARY
HAZARDS. ISOLATED THUNDERSTORMS ARE EXPECTED MOST DAYS DURING THE
NEXT WEEK.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
MAHALE
Excessive Heat, Oklahoma
- When
- August 11, 12:00 PM CST to 6:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Heat injuries inferred from number of calls to EMSA.
Heat, Oklahoma
- When
- August 12, 12:00 PM CST to August 13, 6:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Heat injuries inferred from number of calls to EMSA.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Louisiana, August 11 to 27, 201612 deaths · $7.0 billion · EF0 · 24 events
- Excessive Heat in Pennsylvania, August 11 to 18, 20166 deaths · 1 event
- Heat in Oregon, August 11 to 14, 20162 deaths · 1 event
- Rip Current in North Carolina, August 11, 20161 death · 1 event
- Hail and Damaging Winds in Iowa, August 11 to 12, 2016$327,000 · 61 kt wind · 68 events
- Flash Flooding in Mississippi, August 11 to 13, 2016$6.9 million · 4 events
- Flash Flooding and Lightning Strike in Iowa, August 11 to 12, 2016$2.0 million · 9 events
- Hail in Maine, August 11, 2016$1.0 million · 1.5 in hail · 5 events
- Flooding and Damaging Winds in Connecticut, August 11, 20161 injured · $136,000 · 50 kt wind · 14 events
- Flash Flood and Flood in Arizona, August 11 to 12, 2016$140,000 · 2 events
- Lightning Strike in Texas, August 11, 2016$80,000 · 1 event
- Damaging Winds in Ohio, August 11, 2016$65,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651382, 651383.